Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 204, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 21, 2006, 4:56 PM EDT for Columbia County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 21, 2006, 5:25 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Columbia County, GA
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 212056 SVRCAE GAC073-212145- /O.NEW.KCAE.SV.W.0204.060721T2056Z-060721T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 456 PM EDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN EAST CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER COLUMBIA COUNTY...OR ABOUT 11 MILES NORTHEAST OF THOMSON. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3369 8231 3363 8243 3351 8239 3355 8218 $$ LM
1 follow-up statement
000 WWUS52 KCAE 212125 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 525 PM EDT FRI JUL 21 2006 GAC073-212135- /O.CAN.KCAE.SV.W.0204.000000T0000Z-060721T2145Z/ COLUMBIA GA- 525 PM EDT FRI JUL 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS CANCELLED... LAT...LON 3369 8231 3363 8243 3351 8239 3355 8218 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:58 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 21, 2:58 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 258 PM EDT FRI JUL 21 2006 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... VISIBLE SATELLITE CURRENTLY SHOWING CU FIELD DEVELOPING WITH SOME ENHANCED DEVELOPMENT ALONG THE SEA BREEZE ALONG THE COASTAL PLAIN AND ACROSS CENTRAL GEORGIA...WHERE THERE IS SOME SURFACE CONVERGENCE. WATER VAPOR IMAGERY SHOWS AN MCV PUSHING THROUGH NORTHERN TENNESSEE AT THIS TIME WHICH MAY HELP TO TRIGGER CONVECTIVE DEVELOPMENT ALONG THE MOUNTAINS WHICH COULD PUSH INTO THE MIDLANDS LATER THIS EVENING. WILL CARRY LOW CHANCE POPS THIS AFTERNOON AND EVENING AS SOME SCATTERED CONVECTION IS EXPECTED WITH MODERATE INSTABILITY IN PLACE. AN UPPER TROUGH MOVING ACROSS THE MIDWEST THIS AFTERNOON WILL AMPLIFY AS IT PUSHES EAST ON SATURDAY. AN ASSOCIATED FRONTAL BOUNDARY WILL PUSH INTO THE APPALACHIANS SATURDAY AFTERNOON BEFORE SLOWING DOWN AS THE UPPER TROUGH BECOMES AMPLIFIED OVER THE EASTERN OHIO VALLEY. WILL CARRY HIGH CHANCE POPS ACROSS THE AREA ON SATURDAY WITH LOW LIKELY POPS ACROSS FAR NORTHERN CWA. CONTINUE THE MID TO HIGH CHANCE POPS SATURDAY NIGHT AS FRONTAL BOUNDARY SLIDES INTO THE FORECAST AREA WITH SOME UPPER SUPPORT. BEST CHANCES APPEAR TO BE SUNDAY AS THE FRONT IS NEARBY AND SOME WEAK SUPPORT OVER AREA IN SOUTHERN PORTION OF RIGHT ENTRANCE REGION OF UPPER JET...COMBINED WITH SOME DAYTIME HEATING. WILL CARRY LIKELY POPS ALONG AND EAST OF A CAE TO HFF LINE. THE UPPER FLOW BECOMES MORE ZONAL FOR THE BEGINNING OF NEXT WEEK...HOWEVER THE SURFACE BOUNDARY WILL REMAIN NEARBY...SO HAVE KEPT CHANCE POPS FOR MONDAY INTO MONDAY NIGHT. TEMPERATURES DURING THE PERIOD WILL REMAIN AT OR BELOW NORMAL. && .LONG TERM (TUESDAY THROUGH FRIDAY)... SOME WEAK TROUGHING REMAINS OVER THE MISSISSIPPI VALLEY EARLY IN THE EXTENDED WHICH WILL PROVIDE DEEP SOUTHWESTERLY FLOW ALONG WITH SOUTH TO SOUTHEASTERLY FLOW AT THE SURFACE IN RESPONSE TO THE STRENGTHENING BERMUDA HIGH. HEIGHTS BEGIN TO BUILD TOWARD THE END OF THE WEEK BUT DEEP MOISTURE WILL REMAIN IN PLACE AND THE CHANCES FOR DIURNALLY INDUCED CONVECTION WILL BE PRESENT MUCH OF NEXT WEEK. TEMPERATURES WILL REMAIN IN THE LOW TO MID 90S DURING THE DAY AND 70S AT NIGHT. && .AVIATION... SCATTERED THUNDERSTORMS EXPECTED LATE AFTERNOON THROUGH EVENING HOURS. BROKEN STRATO-CU/ALTOCUMULUS OVERNIGHT AS LOW TO MID LEVEL MOISTURE INCREASES. LOW LEVEL JET SHOULD LIMIT FOG DEVELOPMENT. VFR CONDITIONS FORECAST. && .PREVIOUS DISCUSSION... (ISSUED 237 AM EDT FRI JUL 21 2006) SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... UPPER RIDGE CENTERED OVER THE WESTERN US...WITH RIDGE AXIS EXTENDING EASTWARD INTO THE SE US. RELATIVELY LITTLE CHANGE ANTICIPATED FOR OUR FORECAST AREA (FA) FOR TODAY. A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE MAY LEAD TO SLIGHTLY MORE CONVECTIVE COVERAGE. 00Z GFS DID NOT APPEAR TO HAVE AS GOOD AN INITIALIZATION ON PRECIPITABLE WATER VALUES AS DID THE NAM/WRF. MODEL FORECAST TEMPS NOT QUITE AS HOT TODAY...THOUGH MID AFTERNOON DEWPOINTS MAY BE A TAD HIGHER. NOT EXPECTING HEAT INDEX VALUES TO REACH ADVISORY CRITERIA. THE RIDGE WEST/TROUGH EAST UPPER PATTERN TO AMPLIFY FOR SAT/SUN...THOUGH MAIN UPPER ENERGY TO STAY TO OUR NORTH. LATEST MODEL RUNS A LITTLE SLOWER IN BRINGING A FRONT DOWN INTO THE REGION LATE SATURDAY. REGARDLESS...SIGNIFICANT INCREASE IN ATMOSPHERIC MOISTURE WILL LEAD TO INCREASED POPS FOR SAT. FRONTAL BOUNDARY APPEARS TO STALL OVER THE FA FOR SUNDAY. LONG TERM (MONDAY THROUGH THURSDAY)... MADE NO CHANGES. FRONTAL BOUNDARY MAY STILL BE STALLED OVER THE REGION MONDAY...THEN PERHAPS WASH OUT OR LIFT NORTH BY TUE. LATEST MODELS APPEARTO KEEP A LITTLE TROFINESS OVER THE EAST/MISS VALLEY...WHILE SUPRESSING THE BERMUDA RIDGE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS. AVIATION... GENERALLY EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD WITH DRY HIGH PRESSURE CONTINUING TO DOMINATE. THE ADDED MOISTURE ASSOCIATED WITH THE NEARBY RIVERS SUPPORTS A PERIOD OF MVFR FOG AT AGS AND OGB AGAIN EARLY THIS MORNING. THE AFTERNOON AND EVENING THUNDERSTORM CHANCE APPEARS TOO LOW TO FORECAST AT THE TERMINALS AT THIS TIME. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && HC/HC/AWP
Hazardous weather outlook, Jul 21, 5:00 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT FRI JUL 21 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES WILL BE AROUND 103. THIS IS JUST BELOW HEAT ADVISORY CRITERIA. THUNDERSTORMS WILL BE SCATTERED THIS AFTERNOON AND EVENING. A WIND GUST NEAR 60 MPH COULD POSSIBLY OCCUR WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER IS EXPECTED TO BE VERY ISOLATED. THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:15 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.